Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 27, 2006, 3:17 PM CDT for Waukesha County, Wisconsin. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 3:17 PM CDT (20:17 UTC)
- Expired
- Jul 27, 2006, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:39 PM CDT | HAIL 0.5 | Muskego, WI | |
| Jul 27, 3:42 PM CDT | HAIL 0.88 | Muskego, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 272017 SVRMKX WIC133-272045- /O.NEW.KMKX.SV.W.0138.060727T2017Z-060727T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 PM CDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 345 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG BEND...OR ABOUT NEAR MUSKEGO...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MUSKEGO BY 325 PM CDT... LAT...LON 4303 8808 4301 8854 4285 8853 4285 8808 $$ COLLAR
2 follow-up statements
000 WWUS53 KMKX 272036 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU JUL 27 2006 WIC133-272045- /O.CON.KMKX.SV.W.0138.000000T0000Z-060727T2045Z/ WAUKESHA WI- 335 PM CDT THU JUL 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHERN WAUKESHA COUNTY... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MUSKEGO...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT THE FAR SOUTHEAST RURAL PORTIONS OF WAUKESHA COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4303 8808 4301 8854 4285 8853 4285 8808 $$ WOOD
000 WWUS53 KMKX 272051 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 PM CDT THU JUL 27 2006 WIC133-272058- /O.EXP.KMKX.SV.W.0138.000000T0000Z-060727T2045Z/ WAUKESHA WI- 351 PM CDT THU JUL 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAUKESHA COUNTY EXPIRES AT 345 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING FOR SOUTHERN WAUKESHA COUNTY HAS SLIGHTLY WEAKENED. SPOTTER REPORTS INDICATE THAT WIND GUSTS WERE IN THE 40 TO 45 MPH RANGE. THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4303 8808 4301 8854 4285 8853 4285 8808 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:11 AM CDT, 11 hours 6 minutes earlier.
Area forecast discussion, Jul 27, 4:11 AM CDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 411 AM CDT THU JUL 27 2006 .DISCUSSION...FORECAST FOCUS ON WARMING TEMPERATURES AND PCPN CHANCES. WEAK SHORTWAVE OVER IA AIDING SHOWER DEVELOPMENT FROM DANE/JEFFERSON COUNTIES WEST INTO NE IA. SHORTWAVE WILL BE SLOW TO MOVE ACROSS THE AREA TODAY ALONG WITH ANOTHER SHORTWAVE OVER WRN MN THAT WILL TRAVERSE ACROSS SRN WI TNT. STNRY FNT STILL LOCATED OVER CNTRL WI WITH A WEAK WIND-SHIFT PRESENT. MODELS BARELY HANG ONTO FRONT TODAY IN THE WIND FIELDS...BUT MAY STILL HELP TRIGGER PCPN. THE STRONGER CONVERGENCE ALONG THE LAKE BREEZE WILL BE MORE OF A FOCUS FOR DEVELOPMENT. MODIFIED FCST SOUNDINGS HAVE NO CAPPING WITH MLCAPE AROUND 2000 J/KG SO INTRODUCED 20-30 POPS INTO TNT. A 25 KT LLJ AND ASSOCIATED WAA MAY TRIGGER AN AREA OF SHOWERS/STORMS OVER SRN MN TNT AND THEN MOVE SLOWLY EAST OR SEWD TOWARD WI OR IL. THE LLJ DOES DIMINISH BY MORNING AND BELIEVE AREAS OF PCPN WILL DIMINISH BEFORE REACHING CWA. SWLY WINDS AND WAA WILL BOOST TEMPS INTO THE LOWER 90S FOR FRI AS UPPER RIDGE BUILDS INTO THE PLAINS AND FRONT BECOMES ESTABLISHED OVER NRN WI. MCS DEVELOPMENT IS THEN EXPECTED FRI NT ALONG STNRY FNT OVER MN AND NRN WI. MCS WILL RIDE THE RIDGE AND SLIDE SEWD INTO LOWER MI. WILL HAVE TO WATCH FOR THE POTENTIAL FOR MCS TO AFFECT EAST CENTRAL WI COUNTIES BUT WILL KEEP DRY FOR NOW. A REPEAT PERFORMANCE IS THEN POSSIBLE SAT NT. HEAT INDICES ARE FCST TO REACH 95 TO 105 FRI AND SAT WITH SAT APPROACHING HEAT ADVISORY CRITERIA. IF BOUNDARY SLIDES INTO CNTRL WI THEN POOLING OF MID 70 DEWPOINTS WILL BE POSSIBLE. IT USUALLY REQUIRES MID 70 DEWPOINTS OR MORE FOR HEAT INDICES TO ATTAIN HIGH ENOUGH VALUES FOR ADVISORY OR WARNING GIVEN TEMPS IN THE 90S. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 20/20
Hazardous weather outlook, Jul 27, 2:43 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CDT THU JUL 27 2006 WIZ046-047-051-052-056>060-062>072-281100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 243 PM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG CAN BE EXPECTED LATE TONIGHT. SOME PATCHY DENSE FOG IS POSSIBLE...WITH VISIBILITY REDUCED TO AROUND 1/4 OF A MILE. THUNDERSTORMS LIKELY TODAY INTO THIS EVENING. SOME STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES ARE EXPECTED TO BE 95 TO 100 FRIDAY...CLIMBING TO 100 TO 105 SATURDAY THROUGH TUESDAY. THIS PERIOD OF PROLONGED HEAT CAN BE STRESSFUL ON THE VERY YOUNG AND SOME OF OUR OLDER SENIOR CITIZENS...ESPECIALLY THOSE ON CERTAIN MEDICATIONS. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY. LMZ643>646-665-281100- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 243 PM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG CAN BE EXPECTED LATE TONIGHT. SOME PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT WITH VISIBILITY REDUCED TO AROUND 1/4 OF A MILE. THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY THROUGH WEDNESDAY. SPEICHER CORRECTED FOR MARINE WORDING
In the hours before
Local storm report, Jul 27, 2:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL WAUKESHA 43.01N 88.24W
07/27/2006 E0.25 INCH WAUKESHA WI TRAINED SPOTTER
&&
DRHLocal storm report, Jul 27, 2:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG PEWAUKEE 43.09N 88.25W
07/27/2006 WAUKESHA WI LAW ENFORCEMENT
MULTIPLE TREES DOWN IN THE CITY.
0218 PM TSTM WND DMG EAGLE 42.88N 88.47W
07/27/2006 WAUKESHA WI LAW ENFORCEMENT
LARGE TREE DOWN ON COUNTY ROAD ZZ.
0245 PM HAIL WAUKESHA 43.01N 88.24W
07/27/2006 E0.25 INCH WAUKESHA WI LAW ENFORCEMENT
HAIL REPORTED AT THE SHERIFFS DEPARTMENT ON WOODBURN
ROAD.
&&
DRHLocal storm report, Jul 27, 2:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL WAUKESHA 43.01N 88.24W
07/27/2006 E0.50 INCH WAUKESHA WI TRAINED SPOTTER
0245 PM TSTM WND GST WAUKESHA 43.01N 88.24W
07/27/2006 E55 MPH WAUKESHA WI PUBLIC
&&
DRHLocal storm report, Jul 27, 2:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL WAUKESHA 43.01N 88.24W
07/27/2006 E0.50 INCH WAUKESHA WI TRAINED SPOTTER
CORNER OF DELAFIELD AND MORELAND.
&&
DRHLocal storm report, Jul 27, 3:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL OAKFIELD 43.68N 88.55W
07/27/2006 E0.25 INCH FOND DU LAC WI TRAINED SPOTTER
&&
DRHLocal storm report, Jul 27, 3:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL HARTLAND 43.10N 88.34W
07/27/2006 E0.25 INCH WAUKESHA WI PUBLIC
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 45 min |
| Jul 27, 2:52 PM CDT | Tornado Warning | MKX | Waukesha | 23 min |
| Jul 27, 2:56 PM CDT | Flash Flood Warning | MKX | Dane, Jefferson, Waukesha | 3 hr |
| Jul 27, 3:52 PM CDT | Special Marine Warning | MKX | 75 min | |
| Jul 27, 3:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 65 min |
| Jul 27, 4:37 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan, Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.